MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV 3F SL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV 3F SL MAX 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1173108D
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reex3338 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported sherlock stylet broke after taking it out of the picc during the procedure to troubleshoot.No other information was provided.Additional information received 04/14/2021: placement info: picc insertion but catheter went into ij and then when repositioned, sherlock would not correlate position well.Removed sherlock wire to reset device.Wire had a bend in the tip that was noticed when it was removed and the tip broke off completely prior to being reinserted into the picc.Was the bard product used on a patient?: yes.Was there patient harm reported?: no.Wire broke before being reinserted into picc line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged 3cg stylet was confirmed, but the exact cause could not be determined.One 3cg stylet was returned for investigation.The stylet exhibited evidence of use and had been removed from the catheter.The stylet wire had also been completely removed from the t-lock extension set which is not recommended as that can either initially damage, or further damage, the stylet wire.A complete break was observed within the magnet tip.Microscopic examination of the fracture region of the stylet found that both ends contained kinking between the magnet joints.A 2cm tail of amber colored material extended from the distal tip of the stylet.The material was flexible but broke when pulling on it.The break in the core wire coincided with the break in the polyimide tubing.No potential manufacture damage, defect, or deformity was seen on the sample.The polyimide tubing was confirmed to be within manufacture specification.It was reported that the catheter went into the ij and was then repositioned.The stylet was reportedly removed from the picc during the procedure, which revealed a bent tip.Kinking of the stylet and advancement against resistance may have been potential contributing factors in the observed damage.Removal of the stylet wire from the t-lock extension set may have induced additional damage to the stylet; however, the exact cause of the reported event could not be determined.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported sherlock stylet broke after taking it out of the picc during the procedure to troubleshoot.No other information was provided.Additional information received (b)(6) 2021: placement info: picc insertion but catheter went into ij and then when repositioned, sherlock would not correlate position well.Removed sherlock wire to reset device.Wire had a bend in the tip that was noticed when it was removed and the tip broke off completely prior to being reinserted into the picc.Was the bard product used on a patient?: yes.Was there patient harm reported?: no.Wire broke before being reinserted into picc line.

Brand Name
DOT PROV 3F SL MAX 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11757025
Report Number3006260740-2021-01633
Device Sequence Number11706843
Product Code LJS
UDI-Device Identifier00801741130342
UDI-Public(01)00801741130342
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1173108D
Device Catalogue NumberS1173108D
Device Lot NumberREEX3338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient Weight34